Alert archive / Montana / Wind Advisories in 2012
Wind Advisory 1, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Jan 2, 2012, 3:10 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Jan 2, 2012, 2:00 PM MST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Jan 2, 2012, 3:10 AM MST (10:10 UTC)
- In effect from
- Jan 2, 2012, 2:00 PM MST
- Expired
- Jan 3, 2012, 6:12 AM MST
- In force
- 16 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The radar
The Billings radar (KBLX), 107 km from the middle of the area, began a volume at 10:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1681 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
268 WWUS75 KBYZ 021010 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 310 AM MST MON JAN 2 2012 .DEEPENING LOW PRESSURE EAST OF THE DIVIDE COMBINED WITH HIGH PRESSURE OVER YELLOWSTONE PARK WILL BRING A PERIOD OF STRONG WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS. MTZ065-066-031015- /O.NEW.KBYZ.WI.Y.0001.120102T2100Z-120103T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 310 AM MST MON JAN 2 2012 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON MST TUESDAY... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO NOON MST TUESDAY. * WINDS...SOUTHWEST 30 TO 45 MPH WITH OCCASIONAL GUSTS AROUND 60 MPH. * TIMING...WINDS WILL BECOME STRONG LATE THIS AFTERNOON AND CONTINUE THROUGH EARLY TUESDAY MORNING. WINDS ARE EXPECTED TO WEAKEN BY MID DAY TUESDAY. * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT AREA ROADWAYS INCLUDING PORTIONS OF I-90 FROM LIVINGSTON TO BIG TIMBER. DANGEROUS CROSSWINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS. && $$ HTTP://WEATHER.GOV/BILLINGS
4 follow-up statements
341 WWUS75 KBYZ 022119 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 219 PM MST MON JAN 2 2012 .LOW PRESSURE IN CENTRAL MONTANA COMBINED WITH HIGH PRESSURE OVER YELLOWSTONE PARK WILL BRING A PERIOD OF STRONG WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS LATE TODAY INTO TUESDAY MORNING. MTZ065-066-031900- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-120103T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 219 PM MST MON JAN 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE LATE THIS AFTERNOON AND REMAIN STRONG THROUGH THE NIGHT. LOOK FOR THE WINDS TO BEGIN TO WEAKEN BY MID DAY TUESDAY. * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT AREA ROADWAYS INCLUDING PORTIONS OF I-90 FROM LIVINGSTON TO BIG TIMBER. THIS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS. && $$ HTTP://WEATHER.GOV/BILLINGS
913 WWUS75 KBYZ 030402 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 902 PM MST MON JAN 2 2012 .LOW PRESSURE IN CENTRAL MONTANA COMBINED WITH HIGH PRESSURE OVER YELLOWSTONE PARK WILL BRING A PERIOD OF STRONG WINDS TO THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS LATE TODAY INTO TUESDAY MORNING. MTZ065-066-031900- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-120103T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 902 PM MST MON JAN 2 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TUESDAY... * WINDS...SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * TIMING...WINDS WILL INCREASE TONIGHT AND REMAIN STRONG INTO TUESDAY MORNING. LOOK FOR THE WINDS TO BEGIN TO WEAKEN BY MID DAY TUESDAY. * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT AREA ROADWAYS INCLUDING PORTIONS OF I-90 FROM LIVINGSTON TO BIG TIMBER. THIS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS. && $$ HTTP://WEATHER.GOV/BILLINGS
883 WWUS75 KBYZ 030951 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 251 AM MST TUE JAN 3 2012 MTZ065-066-031900- /O.CON.KBYZ.WI.Y.0001.000000T0000Z-120103T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 251 AM MST TUE JAN 3 2012 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WINDS...WINDS HAVE GUSTED AROUND 60 MPH OVERNIGHT IN LIVINGSTON...WITH SUSTAINED WINDS AROUND 40 MPH. SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. * TIMING...STRONG WINDS WILL CONTINUE THROUGH SUNRISE THIS MORNING...TAPERING OFF AS THE MORNING PROGRESSES. * IMPACTS...DANGEROUS CROSSWINDS WILL IMPACT AREA ROADWAYS INCLUDING PORTIONS OF I-90 FROM LIVINGSTON TO BIG TIMBER. THIS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 40 TO 49 MPH WITH GUSTS OF 58 TO 74 MPH ARE POSSIBLE ALONG THE UPPER YELLOWSTONE AND UPPER STILLWATER RIVER VALLEYS. && $$ HTTP://WEATHER.GOV/BILLINGS
356 WWUS75 KBYZ 031312 NPWBYZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BILLINGS MT 612 AM MST TUE JAN 3 2012 MTZ065-066-031415- /O.CAN.KBYZ.WI.Y.0001.000000T0000Z-120103T1900Z/ LIVINGSTON AREA-BEARTOOTH FOOTHILLS- INCLUDING THE CITIES OF...LIVINGSTON...FISHTAIL...MCLEOD 612 AM MST TUE JAN 3 2012 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BILLINGS HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED IN THE LIVINGSTON AND BEARTOOTH FOOTHILLS OVER THE PAST FEW HOURS AS A DISTURBANCE HAS MOVED THROUGH THE AREA. THE SURFACE PRESSURE GRADIENT WILL CONTINUE TO WEAKEN THIS MORNING RESULTING IN WINDS CONTINUING TO DIMINISH THROUGH 10 AM. AS A RESULT THE WIND ADVISORY HAS BEEN CANCELLED. $$ HTTP://WEATHER.GOV/BILLINGS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Jan 1, 9:22 PM MST, 5 hours 48 minutes earlier.
Area forecast discussion, Jan 1, 9:22 PM MST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
922 PM MST SUN JAN 1 2012
.SHORT TERM...VALID FOR MON AND TUE...
TEMPERATURES HAVE DROPPED QUICKLY THIS EVENING WITH CLEAR SKIES
AND LIGHT WINDS. LOWERED SOME MINIMUMS ACROSS CENTRAL AND WESTERN
LOCATIONS AS CURRENT READINGS ALREADY NEAR FORECAST LOWS. HIGH
CLOUDS WERE INCREASING TO THE WEST AND THESE WILL SPREAD IN
OVERNIGHT. CLOUDS AND WINDS PICKING UP TONIGHT SHOULD KEEP
TEMPERATURES FROM FALLING A GREAT DEAL FARTHER. WINDS HAVE
ALREADY PICKED UP TO 20 KTS AT LIVINGSTON. SURFACE PRESSURE FALLS
WERE OCCURRING OVER SOUTHWEST CANADA AND THIS COMBINED WITH
STRONGER HIGH PRESSURE THAN THE MODELS HAVE PROJECTED OVER
WESTERN WYOMING HAVE WINDS STRONGER THAN EXPECTED THIS EVENING.
BUMPED WINDS UP THIS EVENING AND OVERNIGHT AS WINDS SHOULD
CONTINUE TO INCREASE AS SURFACE PRESSURE FALLS CONTINUE TO THE
NORTH. GRADIENT DOES NOT LOOK TIGHT ENOUGH FOR ADVISORY TYPE OF
WINDS OVERNIGHT BUT THE MIDNIGHT SHIFT WILL HAVE TO WATCH TRENDS
TOWARD MORNING. TWH
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
THE EXTENDED PERIOD BEGINS WEDNESDAY WITH AN UPPER-LEVEL RIDGE
BUILDING OVER THE REGION. DRY AND WARM CONDITIONS WILL PREVAIL.
THE NEXT TROUGH AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE
REGION ON FRIDAY. A SECOND WAVE WILL MOVE ACROSS THE REGION
SATURDAY INTO EARLY SUNDAY. BROAD-BRUSHED LOW POPS FOR THE
WEEKEND. AN UPPER-LEVEL RIDGE WILL BUILD OVER THE REGION BY
MONDAY. DRY CONDITIONS WILL PREVAIL. BLENDED MAX/MIN TEMPS WITH
12Z BCCONSALL/GFS GUIDANCE. BRS
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. ISOLATED SNOW
SHOWERS MAY IMPACT THE HIGHER MOUNTAIN TOPS. GUSTY WINDS WILL
INCREASE ALONG THE BEARTOOTH FOOTHILLS TONIGHT. GUSTY WINDS WILL
SPREAD EAST THROUGH KBIL BY MONDAY AFTERNOON. BORSUM
&&
.PRELIMINARY POINT TEMP/POPS...
MON TUE WED THU FRI SAT SUN
-----------------------------------------------------------
BIL 022/049 038/052 034/054 038/052 033/041 026/038 024/041
00/N 00/N 00/B 00/B 12/W 21/B 11/B
LVM 030/055 040/050 036/053 033/051 027/040 018/040 017/040
00/N 00/N 00/B 00/B 22/J 21/B 11/B
HDN 016/053 028/056 025/054 036/053 032/044 023/043 022/043
00/U 00/N 00/B 00/B 12/W 21/B 11/B
MLS 014/049 030/053 026/055 036/055 033/045 023/040 022/041
00/U 00/N 00/B 00/U 12/W 21/B 11/B
4BQ 014/050 027/052 027/054 036/054 032/044 023/040 020/042
00/U 00/N 00/U 00/U 02/W 21/B 11/B
BHK 006/041 026/049 026/049 034/052 032/040 020/035 019/036
00/U 00/N 00/U 00/U 02/W 21/B 11/B
SHR 010/048 027/049 023/052 035/050 026/039 018/037 017/040
00/U 00/U 00/U 00/B 12/J 21/B 11/B
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
WY...NONE.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jan 1, 3:20 AM MST, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 320 AM MST SUN JAN 1 2012 MTZ028>042-056>058-063>068-WYZ098-099-021030- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 320 AM MST SUN JAN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.